MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY

ETHICON ENDO-SURGERY, LLC. ENDOPATH XCEL BLADELESS TROCAR; LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Model Number B12XT
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.Attempts are being made to obtain the following information.To date, no response has been provided.If further details are received at a later date, a supplemental medwatch will be sent: please confirm if were there any patient consequences? if yes, please describe.
 
Event or Problem Description
It was reported that during an unknown procedure, after inserting the device into the trocar, it was noted the device was broken into a few pieces.All pieces were removed from the patient.Another device was used to complete the surgery.Patient consequence was not reported.No additional information could be provided.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/3/2020.D4: batch #r9583u.Investigation summary the analysis results found that the b12xt device was received with the tip of the sleeve damaged.The manufacturing records were reviewed and the manufacturing/packaging criteria were met prior to the release of this batch.One possible cause for this type of damage is due to improper handling of the device.It should be noted that as part of our quality process, each device is visually inspected and functionally tested during manufacturing to ensure the device meets the required specifications prior to shipment.H2: additional information was requested and the following was received: there was no patient consequence.

Brand Name
ENDOPATH XCEL BLADELESS TROCAR
Common Device Name
LAPAROSCOPE, GENERAL AND PLASTIC SURGERY
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key10045793
Report Number3005075853-2020-02576
Device Sequence Number16967214
Product Code GCJ
UDI-Device Identifier10705036001195
UDI-Public10705036001195
Combination Product (Y/N)N
PMA/510(K) Number
K032676
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/15/2023
Device Model NumberB12XT
Device Catalogue NumberB12XT
Device Lot NumberT4004J
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/13/2020
Initial Date Received by Manufacturer 04/21/2020
Supplement Date Received by Manufacturer05/13/2020
Initial Report FDA Received Date05/11/2020
Supplement Report FDA Received Date06/05/2020
Patient Sequence Number1
Patient Age28 YR